Alert archive / Kansas / Red Flag Warnings in 2018
Red Flag Warning 15, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Apr 2, 2018, 2:18 PM MDT for Cheyenne County, Kit Carson County, Colorado; Greeley County, Wallace County, Wichita County, Kansas. It took effect at Apr 3, 2018, 12:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2018, 2:18 PM MDT (20:18 UTC)
- In effect from
- Apr 3, 2018, 12:00 PM MDT
- Expired
- Apr 3, 2018, 6:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Greeley County, KS, Wallace County, KS, Wichita County, KS
The radar
The Goodland radar (KGLD), 69 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.3 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3119 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
185 WWUS83 KGLD 022018 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 218 PM MDT Mon Apr 2 2018 COZ253-254-KSZ027-041-030600- /O.NEW.KGLD.FW.W.0015.180403T1800Z-180404T0000Z/ /O.CON.KGLD.FW.W.0014.000000T0000Z-180403T0200Z/ Kit Carson-Cheyenne-Wallace-Greeley- 218 PM MDT Mon Apr 2 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 027... 041...253 AND 254... ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MDT TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 027...041... 253 AND 254... The National Weather Service in Goodland has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 6 PM MDT Tuesday. * Affected Area...In Colorado...Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 Cheyenne. In Kansas...Fire Weather Zone 027 Wallace and Fire Weather Zone 041 Greeley. * Winds...Southwest 10 to 20 mph with gusts to 30 mph for this afternoon and early evening. Northwest 35 to 45 mph with gusts up to 65 mph on Tuesday. * Relative Humidity...As low as 11 to 12 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are expected. A combination of strong winds, low relative humidity, and warm temperatures will contribute to extreme fire behavior. A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ KSZ042-030600- /O.NEW.KGLD.FW.W.0015.180403T1800Z-180404T0000Z/ Wichita- 318 PM CDT Mon Apr 2 2018 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM CDT TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 042... The National Weather Service in Goodland has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 1 PM to 7 PM CDT Tuesday. * Affected Area...In Kansas...Fire Weather Zone 042 Wichita. * Winds...North 30 to 40 mph with gusts up to 55 mph. * Relative Humidity...As low as 15 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ KSZ013-030200- /O.CON.KGLD.FW.W.0014.000000T0000Z-180403T0200Z/ Sherman- 218 PM MDT Mon Apr 2 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 013... * Affected Area...In Kansas...Fire Weather Zone 013 Sherman. * Winds...Southwest 10 to 15 mph with gusts up to 30 mph. * Relative Humidity...As low as 13 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are expected. A combination of strong winds, low relative humidity, and warm temperatures will contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
6 follow-up statements
512 WWUS83 KGLD 030145 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 745 PM MDT Mon Apr 2 2018 COZ253-254-KSZ027-041-030945- /O.CAN.KGLD.FW.W.0014.000000T0000Z-180403T0200Z/ /O.CON.KGLD.FW.W.0015.180403T1800Z-180404T0000Z/ Kit Carson-Cheyenne-Wallace-Greeley- 745 PM MDT Mon Apr 2 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM MDT TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 027...041...253 AND 254... ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 027...041...253 AND 254... The National Weather Service in Goodland has cancelled the Red Flag Warning for Monday. A red flag warning remains in effect for Tuesday. * Affected Area...In Colorado...Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 Cheyenne. In Kansas...Fire Weather Zone 027 Wallace and Fire Weather Zone 041 Greeley. * Winds...North 35 to 45 mph with gusts up to 60 mph. * Relative Humidity...As low as 20 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are expected. A combination of strong winds, low relative humidity, and warm temperatures will contribute to extreme fire behavior. A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ KSZ013-030245- /O.CAN.KGLD.FW.W.0014.000000T0000Z-180403T0200Z/ Sherman- 745 PM MDT Mon Apr 2 2018 ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 013... The National Weather Service in Goodland has cancelled the Red Flag Warning. Humidities have increased and winds have weakened, therefore the Red Flag Warning has been cancelled. $$ KSZ042-030945- /O.CON.KGLD.FW.W.0015.180403T1800Z-180404T0000Z/ Wichita- 845 PM CDT Mon Apr 2 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM CDT TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 042... * Affected Area...In Kansas...Fire Weather Zone 042 Wichita. * Winds...North 30 to 40 mph with gusts up to 58 mph. * Relative Humidity...As low as 15 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
278 WWUS83 KGLD 030232 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 832 PM MDT Mon Apr 2 2018 COZ253-254-KSZ027-041-042-031200- /O.CON.KGLD.FW.W.0015.180403T1800Z-180404T0000Z/ Kit Carson-Cheyenne-Wallace-Greeley-Wichita- 832 PM MDT Mon Apr 2 2018 /932 PM CDT Mon Apr 2 2018/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON MDT /1 PM CDT/ TO 6 PM MDT /7 PM CDT/ TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 027...041...042...253 AND 254... * Affected Area...In Colorado...Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 Cheyenne. In Kansas...Fire Weather Zone 027 Wallace...Fire Weather Zone 041 Greeley and Fire Weather Zone 042 Wichita. * Winds...North 25 to 35 mph with gusts up to 55 mph. * Relative Humidity...As low as 14 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are expected. A combination of strong winds, low relative humidity, and warm temperatures will contribute to extreme fire behavior. A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
597 WWUS83 KGLD 030900 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 300 AM MDT Tue Apr 3 2018 COZ253-254-KSZ027-041-042-031800- /O.CON.KGLD.FW.W.0015.180403T1800Z-180404T0000Z/ Kit Carson-Cheyenne-Wallace-Greeley-Wichita- 300 AM MDT Tue Apr 3 2018 /400 AM CDT Tue Apr 3 2018/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO 6 PM MDT /7 PM CDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 027...041...042...253 AND 254... * Affected Area...In Colorado...Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 Cheyenne. In Kansas...Fire Weather Zone 027 Wallace...Fire Weather Zone 041 Greeley and Fire Weather Zone 042 Wichita. * Winds...Northwest 30 to 40 mph with gusts up to 50 mph early, slowly decreasing during the afternoon with gusts up to 30 mph possible late. * Relative Humidity...As low as 12 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are expected. A combination of strong winds, low relative humidity, and warm temperatures will contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
417 WWUS83 KGLD 031759 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 1159 AM MDT Tue Apr 3 2018 COZ253-254-KSZ027-041-042-040000- /O.CON.KGLD.FW.W.0015.180403T1800Z-180404T0000Z/ Kit Carson-Cheyenne-Wallace-Greeley-Wichita- 1159 AM MDT Tue Apr 3 2018 /1259 PM CDT Tue Apr 3 2018/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 027...041...042...253 AND 254... * Affected Area...In Colorado...Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 Cheyenne. In Kansas...Fire Weather Zone 027 Wallace...Fire Weather Zone 041 Greeley and Fire Weather Zone 042 Wichita. * Winds...North 25 to 35 mph with gusts up to 60 mph. * Relative Humidity...As low as 14 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are expected. A combination of strong winds, low relative humidity, and warm temperatures will contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
969 WWUS83 KGLD 032058 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 258 PM MDT Tue Apr 3 2018 KSZ041-042-040300- /O.NEW.KGLD.FW.A.0013.180404T1800Z-180405T0100Z/ /O.CON.KGLD.FW.W.0015.000000T0000Z-180404T0000Z/ Greeley-Wichita- 258 PM MDT Tue Apr 3 2018 /358 PM CDT Tue Apr 3 2018/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 041 AND 042... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 041 AND 042... The National Weather Service in Goodland has issued a Fire Weather Watch for wind and low relative humidity, which is in effect from Wednesday afternoon through Wednesday evening. * Affected Area...In Kansas...Fire Weather Zone 041 Greeley and Fire Weather Zone 042 Wichita. * Winds...South 20 to 30 mph with gusts up to 50 mph. * Relative Humidity...As low as 11 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are expected. A combination of strong winds, low relative humidity, and warm temperatures will contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$ COZ253-254-KSZ027-040000- /O.CON.KGLD.FW.W.0015.000000T0000Z-180404T0000Z/ Kit Carson-Cheyenne-Wallace- 258 PM MDT Tue Apr 3 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 027... 253 AND 254... * Affected Area...In Colorado...Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 Cheyenne. In Kansas...Fire Weather Zone 027 Wallace. * Winds...North 15 to 20 mph with gusts up to 45 mph. * Relative Humidity...As low as 14 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are expected. A combination of strong winds, low relative humidity, and warm temperatures will contribute to extreme fire behavior. && $$ COZ252-KSZ004-015-016-028-029-NEZ079-040300- /O.NEW.KGLD.FW.A.0013.180404T1800Z-180405T0100Z/ Yuma-Norton-Sheridan-Graham-Logan-Gove-Dundy- 258 PM MDT Tue Apr 3 2018 /358 PM CDT Tue Apr 3 2018/ ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 004...015...016...028...029...079 AND 252... The National Weather Service in Goodland has issued a Fire Weather Watch for wind and low relative humidity, which is in effect from Wednesday afternoon through Wednesday evening. * Affected Area...In Colorado...Fire Weather Zone 252 Yuma. In Kansas...Fire Weather Zone 004 Norton...Fire Weather Zone 015 Sheridan...Fire Weather Zone 016 Graham...Fire Weather Zone 028 Logan and Fire Weather Zone 029 Gove. In Nebraska...Fire Weather Zone 079 Dundy. * Winds...Southwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 12 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
335 WWUS83 KGLD 040002 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 602 PM MDT Tue Apr 3 2018 ...Red Flag Warning has Expired... .The red flag warning for today has expired. Relative humidity is recovering and winds are diminishing. A fire weather watch remains in effect for tomorrow across portions of the region. KSZ041-042-040815- /O.EXP.KGLD.FW.W.0015.000000T0000Z-180404T0000Z/ /O.CON.KGLD.FW.A.0013.180404T1800Z-180405T0100Z/ Greeley-Wichita- 602 PM MDT Tue Apr 3 2018 /702 PM CDT Tue Apr 3 2018/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 041 AND 042... ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 041 AND 042... * Affected Area...In Kansas...Fire Weather Zone 041 Greeley and Fire Weather Zone 042 Wichita. * Winds...South 15 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 11 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are expected. A combination of strong winds, low relative humidity, and warm temperatures will contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$ COZ253-254-KSZ027-040115- /O.EXP.KGLD.FW.W.0015.000000T0000Z-180404T0000Z/ Kit Carson-Cheyenne-Wallace- 602 PM MDT Tue Apr 3 2018 ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 027...253 AND 254... Fire weather conditions have improved enough that a red flag warning was no longer needed. $$ COZ252-KSZ004-015-016-028-029-NEZ079-040815- /O.CON.KGLD.FW.A.0013.180404T1800Z-180405T0100Z/ Yuma-Norton-Sheridan-Graham-Logan-Gove-Dundy- 602 PM MDT Tue Apr 3 2018 /702 PM CDT Tue Apr 3 2018/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 004...015...016...028...029...079 AND 252... * Affected Area...In Colorado...Fire Weather Zone 252 Yuma. In Kansas...Fire Weather Zone 004 Norton...Fire Weather Zone 015 Sheridan...Fire Weather Zone 016 Graham...Fire Weather Zone 028 Logan and Fire Weather Zone 029 Gove. In Nebraska...Fire Weather Zone 079 Dundy. * Winds...Southwest 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 12 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Apr 2, 2:18 PM MDT, 0 minutes earlier.
Area forecast discussion, Apr 2, 2:18 PM MDT, 0 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
218 PM MDT Mon Apr 2 2018
.SHORT TERM...(This evening through Tuesday)
Issued at 218 PM MDT Mon Apr 2 2018
Across the Tri State region this afternoon...most of the area is
finally seeing mostly sunny to sunny conditions as most of the
morning cloud cover has thinned out and/or moved east. There is some
remaining clouds over NNW zones and looks to remain thru the
afternoon hrs. Temps have varied greatly thru the day...thanks to a
meandering boundary that hovered over NE Colorado thru the morning
w/ a shift eastward this afternoon. The 20 degree or so spread that
the front/boundary provided has thinned out under more
sunshine...but a wide range exists still with 60s/70s west down to
50s/60s east. Most of the area is under a southerly fetch...gusting
at times to near 30 mph.
Going into tonight and carrying on thru Tuesday...the main wx
concerns will be a combination of low rh and windy conditions.
Looking for the current Red Flag warning to drop on schedule as the
cooler temps with sunset will bring up humidity values over the
affected zones. This will give way to a frontal boundary that will
drop south thru the area overnight. Models hint at limited low level
moisture allowing for only northern border light chances for rw/sw.
By 06z Tuesday...surface gradient picks up sharply behind the moving
front. Winds mixing down will be near warning criteria overspreading
the region between 06z-18z. As a result have issued a High Wind
Warning from the current High Wind Watch...with potential for gusts
to top off near 60-65 mph. Have also kept mention of blowing dust
thru the period as well where winds will be strongest.
These conditions will abate by 18z Tuesday...only to give way to
more drying especially in SW sections of the CWA. Criteria will be
close so will be issuing a Red Flag Warning for Tuesday afternoon.
For temps...lows tonight will range from the mid 20s thru the lower
30s...w/ highs Tuesday only in the mid to upper 40s.
.LONG TERM...(Tuesday night through Monday)
Issued at 200 PM MDT Mon Apr 2 2018
Northwest flow aloft will continue through the end of the week as
a ridge gradually rebuilds over the Great Basin. Dry conditions
and slightly above normal temperatures are expected Wednesday and
Thursday. A cold front associated with a shortwave in the
northern plains will move through Thursday night. Although upper
forcing will not be that great, appears to be enough with the
front for a chance of rain/changing to snow, mainly north of
Interstate 70. Models show up to an inch possible. Precipitation
will gradually end on Friday with much cooler temperatures. Ridge
will rebuild on Saturday with temperatures rebounding to near
normal. Fast moving shortwave trough will move through Saturday
night with low chances for rain/snow. System will have little
impact on temperatures, as Sunday looks slightly warmer than
Sunday. Breezy northwest winds and low relative humidity may lead
to some fire weather concerns on Sunday, particularly across
eastern Colorado. Monday looks dry as ridge rebuilds aloft.
Relative humidity values plummet in the models raising fire
weather concerns. Winds aloft are relatively light near the ridge,
but there are some 20-30kt winds at 700mb which with deep mixing
could reach the surface, so there is at least some potential for
elevated/possibly critical fire weather early next week.
&&
.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1100 AM MDT Mon Apr 2 2018
VFR conditions expected for both taf sites with scattered high
clouds giving way to BKN050-060 by 08z-09z Tuesday. With a
frontal boundary pushing thru the area overnight...taf sites will
see a wind shift w/ very windy conditions. SSW 10-20kts...becoming
N 15-30kts with gusts...to almost 50kts after 05z-09z.
&&
.FIRE WEATHER...
Issued at 218 PM MDT Mon Apr 2 2018
A Red Flag Warning remains in effect today. West and southwest
winds gusting to 35 mph will combine with relative humidity as low
as 10 percent to create critical fire weather conditions. A
strong cold front will enter the warning area late this evening
through the overnight hours producing north to northwest winds
gusting to 65 mph at times. Any ongoing fires will change in
direction and increase in speed and could be uncontrollable.
On Tuesday...conditions look to be met for SW portions of the
region during the afternoon...so another Red Flag Warning has
been issued.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...High Wind Warning from midnight MDT /1 AM CDT/ tonight to noon
MDT /1 PM CDT/ Tuesday for KSZ001>004-013>016-027>029-041-
042.
Red Flag Warning until 8 PM MDT this evening for KSZ013-027-041.
Red Flag Warning from noon MDT /1 PM CDT/ to 6 PM MDT /7 PM CDT/
Tuesday for KSZ027-041-042.
CO...High Wind Warning from midnight tonight to noon MDT Tuesday for
COZ090>092.
Red Flag Warning until 8 PM MDT this evening for COZ253-254.
Red Flag Warning from noon to 6 PM MDT Tuesday for COZ253-254.
NE...High Wind Warning from midnight MDT /1 AM CDT/ tonight to noon
MDT /1 PM CDT/ Tuesday for NEZ079>081.
&&
SHORT TERM...JN
LONG TERM...ERRYK
AVIATION...JN
FIRE WEATHER...JNHazardous weather outlook, Apr 2, 11:16 AM MDT, 3 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 1116 AM MDT Mon Apr 2 2018 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-031730- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 1116 AM MDT Mon Apr 2 2018 /1216 PM CDT Mon Apr 2 2018/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THIS AFTERNOON AND TONIGHT... A Red Flag Warning remains in effect for Sherman, Wallace, and Greeley counties in western Kansas and Kit Carson and Cheyenne counties in eastern Colorado. Outdoor burning is highly discouraged. A strong cold front will move through the area this evening through overnight hours. Northwest winds gusting 55 to 65 mph are expected generally along and west of the Colorado/Kansas border with slightly lower gusts elsewhere. Patchy blowing dust and reduced visibilities are possible. A High Wind Warning is in effect for the entire Tri State region starting at midnight tonight. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY... High Wind Warning remains in effect through the morning hours Tuesday. North to northwest winds gusting 55 to 65 mph across the region will allow for patchy blowing dust. For the remainder of the day wind gusts in the 40 to 50 mph range are expected with patchy blowing dust possible. The winds will subside around sunset. Critical fire weather conditions are expected Tuesday afternoon generally west of a line from Burlington to Leoti. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed at this time.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 11:09 AM MDT | High Wind Warning | GLD | Cheyenne, Kit Carson, Yuma | 28 hr |
Nearby
Red Flag Warnings in Kansas, 2018Red Flag Warnings in Colorado, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.